Alert archive / Illinois / Tornado Warnings in 1999
Tornado Warning 29, NWS Quad Cities, IA
NWS Quad Cities, IA issued this tornado warning at Jun 4, 1999, 4:23 PM CDT for Putnam County, Illinois. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 4, 1999, 4:23 PM CDT (21:23 UTC)
- Expired
- Jun 4, 1999, 4:55 PM CDT
- In force
- 32 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties
County Putnam County, IL
The radar
The Chicago radar (KLOT), 110 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 4:30 PM CDT | Tornado F0 | Mc Nabb, IL | Brief tornado touchdown with no reported damage. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.4 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1356 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLI 042126 TORMLI ILC155-042155- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 423 PM CDT FRI JUN 4 1999 THE NATIONAL WEATHER SERVICE IN QUAD CITIES IA HAS ISSUED A * TORNADO WARNING FOR... PUTNAM COUNTY IN NORTH CENTRAL ILLINOIS * UNTIL 455 PM CDT * AT 425 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO NEAR HENRY IN MARSHALL COUNTY... MOVING EAST AT 35 MPH. * THE TORNADO IS EXPEC0TED TO BE NEAR... MCNABB MAGNOLIA GO TO THE BASEMENT OR A SMALL INTERIOR ROOM ON THE LOWEST FLOOR! MM/DLF
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Jun 4, 2:10 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jun 4, 2:10 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION...CORRECTED FOR TYPOS... NATIONAL WEATHER SERVICE QUAD CITIES IA IL 210 PM CDT FRI JUN 4 1999 LIMITED TIME TO REVIEW WITH ONGOING CONVECTION PAST SEVERAL HOURS OVER EASTERN AND CENTRAL IOWA. THUS...SOMEWHAT ABBREVIATED DISCUSSION. ANALYSIS AT 18Z SHOWS CONVECTIVE COMPLEX EXTENDING FROM NEAR CEDAR RAPIDS SOUTHEAST TO WEST OF OTTUMWA. EXPECT EVOLUTION TO CONTINUE WITH BOW ECHO OR POSSIBLY DERECHO TYPE OF EVOLUTION NEXT SEVERAL HOURS AS MOVES SOUTHEAST. SOME STORM LIKELY TO BE SEVERE WITH NUMEROUS SEVERE REPORTS JUST WEST IN DMX FORECAST AREA. EXPECT BEST CHANCE OF SEVER SOUTH OF I-80 WITH POSSIBLY ANOTHER SEVERE WATCH LATER THIS PM FOR THIS AREA. HIGH WINDS AND HEAVY RAINS LIKELY WITH STORMS. WILL TAILOR WORDING AT LAST MINUTE BASED ON MOVEMENT AN INTENSITY OF STORMS NEXT COUPLE HOURS. THE FORECAST PROBLEM IS TIMING OF THIS CONVECTION AND POSSIBLE SECOND CONVECTION LATE TONIGHT AND TOMORROW. ALL MODELS HANDLE CURRENT CONVECTION OVER AREA POORLY WITH NGM THE BEST OF THE LOT. ETA IS COMPLETELY DRY FOR FORECAST AREA SO WILL DISREGARD AND AVN TOO SMOOTH AND WEAK. THUS...USE NGM AS GENERALLY RULE. PLAN TO KEEP CHANCE OF POPS LATER TONIGHT FOR POSSIBLE MORE CONVECTION MOVING IN ALONG STRONG BAROCLINIC ZONE. THEN USE BASICALLY FWC AS GENERALLY GUIDANCE. EXTENDED PERIODS ALL MODELS KEEP SUGGESTING ANOTHER SHORT WAVE MOVING ACROSS LATE SUNDAY WITH RESIDUAL VERY WARM TOP HOT CONDITIONS AND SLIGHT CHANCE OF MAINLY LATE PM AND EVENING THUNDERSTORMS AND WORD ACCORDINGLY. PRELIMINARY GUIDANCE FOR COORDINATION ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE TOPZFPDVN ZONE FORECAST PRODUCT. CID BB 065/087 067/089 068 16553 MLI BB 066/088 069/089 070 16553 DBQ BB 064/084 066/088 067 16553 BRL BB 069/090 072/091 073 16443 .DVN... IA...NONE. IL...NONE. NICHOLS
In the hours before
Local storm report, Jun 4, 3:48 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
348 PM CDT FRI JUN 04 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0340 PM DAVENPORT IA RAIN
06/04/99 SCOTT URBAN FLOODING AT
DIVISION AND DOVER AND
ON DIVISION NORTH OF
" NORTHWEST BOULEVARDLocal storm report, Jun 4, 3:56 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
356 PM CDT FRI JUN 04 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
H0352 PM BUSHNELL IL TORNADO
06/04/99 MCDONOUGHLocal storm report, Jun 4, 4:11 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
411 PM CDT FRI JUN 04 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM MACOMB IL 62 MPH TSTM GUST
06/04/99 MCDONOUGH MEASURED AT WESTERN
ILLINOIS UNIVERSITY
CAMPUSSpecial weather statement, Jun 4, 4:14 PM CDT, 9 minutes before
ILZ015>018-024>026-034-035-050000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 414 PM CDT FRI JUN 4 1999 ...SEVERE THUNDERSTORM WATCH IS CANCELED FOR PORTIONS OF WEST CENTRAL AND NORTHWEST ILLINOIS COUNTIES... THE FOLLOWING COUNTIES ARE NO LONGER IN A SEVERE THUNDERSTORM WATCH... HENRY ROCK ISLAND MERCER HENDERSON WARREN THE STORMS HAVE MOVED SOUTHEAST OF THE ABOVE COUNTIES AND NO LONGER POSE A THREAT. THE FOLLOWING NORTHWEST AND WEST CENTRAL ILLINOIS COUNTIES REMAIN IN A SEVERE THUNDERSTORM WATCH UNTIL 7 PM CDT. HANCOCK MCDONOUGH BUREAU PUTNAM NICHOLS
Local storm report, Jun 4, 4:15 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
415 PM CDT FRI JUN 04 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0414 PM WYANET IL WIND DAMAGE
06/04/99 BUREAU TREE BLOWN DOWNLocal storm report, Jun 4, 4:20 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
420 PM CDT FRI JUN 04 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM 1 S BUSHNELL IL FUNNEL CLOUD
06/04/99 MCDONOUGH 2 FUNNEL CLOUDS
REPORTED BY BUSHNELL
FIRE DEPARTMENTThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 2:11 PM CDT | Severe Thunderstorm Warning | DVN | Mercer, Rock Island | 64 min |
| Jun 4, 2:45 PM CDT | Severe Thunderstorm Warning | DVN | Henry | 50 min |
| Jun 4, 3:07 PM CDT | Tornado Warning | DVN | Henry | 33 min |
| Jun 4, 3:12 PM CDT | Severe Thunderstorm Warning | DVN | Henderson, McDonough, Warren | 48 min |
| Jun 4, 3:26 PM CDT | Severe Thunderstorm Warning | DVN | Hancock | 49 min |
| Jun 4, 3:30 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Putnam | 65 min |
| Jun 4, 3:52 PM CDT | Tornado Warning | DVN | McDonough | 33 min |
Nearby
Tornado Warnings in Illinois, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.